June  2018, 11(3): 425-440. doi: 10.3934/dcdss.2018023

The isoperimetric problem for nonlocal perimeters

1. 

Department of Statistical Sciences, University of Padova, Via Cesare Battisti 141,35121 Padova, Italy

2. 

Department of Mathematics, University of Pisa, Largo Bruno Pontecorvo 5,56127 Pisa, Italy

* Corresponding author

Received  May 2017 Revised  August 2017 Published  October 2017

Fund Project: The authors were supported the Fondazione CaRiPaRo Project "Nonlinear Partial Differential Equations: Asymptotic Problems and Mean-Field Games", Project PRA 2017 of the University of Pisa "Problemi di ottimizzazione e di evoluzione in ambito variazionale", the INdAM-GNAMPA project "Tecniche EDP, dinamiche e probabilistiche per lo studio di problemi asintotici".

We consider a class of nonlocal generalized perimeters which includes fractional perimeters and Riesz type potentials. We prove a general isoperimetric inequality for such functionals, and we discuss some applications. In particular we prove existence of an isoperimetric profile, under suitable assumptions on the interaction kernel.

Citation: Annalisa Cesaroni, Matteo Novaga. The isoperimetric problem for nonlocal perimeters. Discrete and Continuous Dynamical Systems - S, 2018, 11 (3) : 425-440. doi: 10.3934/dcdss.2018023
References:
[1]

L. Ambrosio, N. Fusco and D. Pallara, Functions of Bounded Variation and Free Discontinuity Problems Oxford Mathematical Monographs, 2000.

[2]

L. A. CaffarelliJ.-M. Roquejoffre and O. Savin, Nonlocal minimal surfaces, Comm. Pure Appl. Math., 63 (2010), 1111-1144.  doi: 10.1002/cpa.20331.

[3]

A. Cesaroni, S. Dipierro, M. Novaga and E. Valdinoci, Minimizers for nonlocal perimeters of Minkowski type, Arxiv preprint, 2017, arXiv: 1704.03195.

[4]

A. Cesaroni and M. Novaga, Volume constrained minimizers of the fractional perimeter with a potential energy, Discrete Contin. Dyn. Syst. S, 10 (2017), 715-727.  doi: 10.3934/dcdss.2017036.

[5]

A. ChambolleM. Morini and M. Ponsiglione, Nonlocal curvature flows, Arch. Ration. Mech. Anal., 218 (2015), 1263-1329.  doi: 10.1007/s00205-015-0880-z.

[6]

M. CicaleseL. De LucaM. Novaga and M. Ponsiglione, Ground states of a two phase model with cross and self attractive interactions, SIAM J. Math. Anal., 48 (2016), 3412-3443.  doi: 10.1137/15M1033976.

[7]

E. Cinti, J. Serra and E. Valdinoci, Quantitative flatness results and BV-estimates for stable nonlocal minimal surfaces, Arxiv preprint, 2016, arXiv: 1602.00540.

[8]

A. Di CastroM. NovagaB. Ruffini and E. Valdinoci, Nonlocal quantitative isoperimetric inequalities, Calc. Var. Partial Differential Equations, 54 (2015), 2421-2464.  doi: 10.1007/s00526-015-0870-x.

[9]

A. FigalliN. FuscoF. MaggiV. Millot and M. Morini, Isoperimetry and stability properties of balls with respect to nonlocal energies, Comm. Math. Phys., 336 (2015), 441-507.  doi: 10.1007/s00220-014-2244-1.

[10]

M. Goldman and M. Novaga, Volume-constrained minimizers for the prescribed curvature problem in periodic media, Calc. Var. Partial Differential Equations, 44 (2012), 297-318.  doi: 10.1007/s00526-011-0435-6.

[11]

M. Ludwig, Anisotropic fractional perimeters, J. Differential Geom., 96 (2014), 77-93.  doi: 10.4310/jdg/1391192693.

[12]

F. Maggi, Sets of Finite Perimeter and Geometric Variational Problems, In: An introduction to Geometric Measure Theory, Cambridge Studies in Adavanced Mathematics, vol. 135, Cambridge University Press, Cambridge, 2012. doi: 10.1017/CBO9781139108133.

[13]

V. Maz'ya, Lectures on Isoperimetric and Isocapacitary Inequalities in the Theory of Sobolev Spaces, Contemp. Math., 338, Amer. Math. Soc., Providence, RI, 2003.

[14]

F. Riesz, Sur une inégalité intégrale. Journ, London Math. Soc., 5 (1930), 162-168.  doi: 10.1112/jlms/s1-5.3.162.

[15]

A. Visintin, Generalized coarea formula and fractal sets, Japan J. Indust. Appl. Math., 8 (1991), 175-201.  doi: 10.1007/BF03167679.

show all references

References:
[1]

L. Ambrosio, N. Fusco and D. Pallara, Functions of Bounded Variation and Free Discontinuity Problems Oxford Mathematical Monographs, 2000.

[2]

L. A. CaffarelliJ.-M. Roquejoffre and O. Savin, Nonlocal minimal surfaces, Comm. Pure Appl. Math., 63 (2010), 1111-1144.  doi: 10.1002/cpa.20331.

[3]

A. Cesaroni, S. Dipierro, M. Novaga and E. Valdinoci, Minimizers for nonlocal perimeters of Minkowski type, Arxiv preprint, 2017, arXiv: 1704.03195.

[4]

A. Cesaroni and M. Novaga, Volume constrained minimizers of the fractional perimeter with a potential energy, Discrete Contin. Dyn. Syst. S, 10 (2017), 715-727.  doi: 10.3934/dcdss.2017036.

[5]

A. ChambolleM. Morini and M. Ponsiglione, Nonlocal curvature flows, Arch. Ration. Mech. Anal., 218 (2015), 1263-1329.  doi: 10.1007/s00205-015-0880-z.

[6]

M. CicaleseL. De LucaM. Novaga and M. Ponsiglione, Ground states of a two phase model with cross and self attractive interactions, SIAM J. Math. Anal., 48 (2016), 3412-3443.  doi: 10.1137/15M1033976.

[7]

E. Cinti, J. Serra and E. Valdinoci, Quantitative flatness results and BV-estimates for stable nonlocal minimal surfaces, Arxiv preprint, 2016, arXiv: 1602.00540.

[8]

A. Di CastroM. NovagaB. Ruffini and E. Valdinoci, Nonlocal quantitative isoperimetric inequalities, Calc. Var. Partial Differential Equations, 54 (2015), 2421-2464.  doi: 10.1007/s00526-015-0870-x.

[9]

A. FigalliN. FuscoF. MaggiV. Millot and M. Morini, Isoperimetry and stability properties of balls with respect to nonlocal energies, Comm. Math. Phys., 336 (2015), 441-507.  doi: 10.1007/s00220-014-2244-1.

[10]

M. Goldman and M. Novaga, Volume-constrained minimizers for the prescribed curvature problem in periodic media, Calc. Var. Partial Differential Equations, 44 (2012), 297-318.  doi: 10.1007/s00526-011-0435-6.

[11]

M. Ludwig, Anisotropic fractional perimeters, J. Differential Geom., 96 (2014), 77-93.  doi: 10.4310/jdg/1391192693.

[12]

F. Maggi, Sets of Finite Perimeter and Geometric Variational Problems, In: An introduction to Geometric Measure Theory, Cambridge Studies in Adavanced Mathematics, vol. 135, Cambridge University Press, Cambridge, 2012. doi: 10.1017/CBO9781139108133.

[13]

V. Maz'ya, Lectures on Isoperimetric and Isocapacitary Inequalities in the Theory of Sobolev Spaces, Contemp. Math., 338, Amer. Math. Soc., Providence, RI, 2003.

[14]

F. Riesz, Sur une inégalité intégrale. Journ, London Math. Soc., 5 (1930), 162-168.  doi: 10.1112/jlms/s1-5.3.162.

[15]

A. Visintin, Generalized coarea formula and fractal sets, Japan J. Indust. Appl. Math., 8 (1991), 175-201.  doi: 10.1007/BF03167679.

[1]

Jorge A. Becerril, Javier F. Rosenblueth. Necessity for isoperimetric inequality constraints. Discrete and Continuous Dynamical Systems, 2017, 37 (3) : 1129-1158. doi: 10.3934/dcds.2017047

[2]

Pablo Raúl Stinga, Chao Zhang. Harnack's inequality for fractional nonlocal equations. Discrete and Continuous Dynamical Systems, 2013, 33 (7) : 3153-3170. doi: 10.3934/dcds.2013.33.3153

[3]

Giovanni Covi, Keijo Mönkkönen, Jesse Railo. Unique continuation property and Poincaré inequality for higher order fractional Laplacians with applications in inverse problems. Inverse Problems and Imaging, 2021, 15 (4) : 641-681. doi: 10.3934/ipi.2021009

[4]

Yifan Chen, Thomas Y. Hou. Function approximation via the subsampled Poincaré inequality. Discrete and Continuous Dynamical Systems, 2021, 41 (1) : 169-199. doi: 10.3934/dcds.2020296

[5]

Boumediene Abdellaoui, Fethi Mahmoudi. An improved Hardy inequality for a nonlocal operator. Discrete and Continuous Dynamical Systems, 2016, 36 (3) : 1143-1157. doi: 10.3934/dcds.2016.36.1143

[6]

James Scott, Tadele Mengesha. A fractional Korn-type inequality. Discrete and Continuous Dynamical Systems, 2019, 39 (6) : 3315-3343. doi: 10.3934/dcds.2019137

[7]

Marita Thomas. Uniform Poincaré-Sobolev and isoperimetric inequalities for classes of domains. Discrete and Continuous Dynamical Systems, 2015, 35 (6) : 2741-2761. doi: 10.3934/dcds.2015.35.2741

[8]

Gyula Csató. On the isoperimetric problem with perimeter density $r^p$. Communications on Pure and Applied Analysis, 2018, 17 (6) : 2729-2749. doi: 10.3934/cpaa.2018129

[9]

Antonio De Rosa, Domenico Angelo La Manna. A non local approximation of the Gaussian perimeter: Gamma convergence and Isoperimetric properties. Communications on Pure and Applied Analysis, 2021, 20 (5) : 2101-2116. doi: 10.3934/cpaa.2021059

[10]

Jinggang Tan, Jingang Xiong. A Harnack inequality for fractional Laplace equations with lower order terms. Discrete and Continuous Dynamical Systems, 2011, 31 (3) : 975-983. doi: 10.3934/dcds.2011.31.975

[11]

Yongliang Zhou, Yangkendi Deng, Di Wu, Dunyan Yan. Necessary and sufficient conditions on weighted multilinear fractional integral inequality. Communications on Pure and Applied Analysis, 2022, 21 (2) : 727-747. doi: 10.3934/cpaa.2021196

[12]

Huaiyu Zhou, Jingbo Dou. Classifications of positive solutions to an integral system involving the multilinear fractional integral inequality. Discrete and Continuous Dynamical Systems, 2022  doi: 10.3934/dcds.2022070

[13]

Gisella Croce, Bernard Dacorogna. On a generalized Wirtinger inequality. Discrete and Continuous Dynamical Systems, 2003, 9 (5) : 1329-1341. doi: 10.3934/dcds.2003.9.1329

[14]

Stan Alama, Lia Bronsard, Rustum Choksi, Ihsan Topaloglu. Droplet phase in a nonlocal isoperimetric problem under confinement. Communications on Pure and Applied Analysis, 2020, 19 (1) : 175-202. doi: 10.3934/cpaa.2020010

[15]

Ihsan Topaloglu. On a nonlocal isoperimetric problem on the two-sphere. Communications on Pure and Applied Analysis, 2013, 12 (1) : 597-620. doi: 10.3934/cpaa.2013.12.597

[16]

Pu-Zhao Kow, Masato Kimura. The Lewy-Stampacchia inequality for the fractional Laplacian and its application to anomalous unidirectional diffusion equations. Discrete and Continuous Dynamical Systems - B, 2022, 27 (6) : 2935-2957. doi: 10.3934/dcdsb.2021167

[17]

Annalisa Cesaroni, Matteo Novaga. Volume constrained minimizers of the fractional perimeter with a potential energy. Discrete and Continuous Dynamical Systems - S, 2017, 10 (4) : 715-727. doi: 10.3934/dcdss.2017036

[18]

Tatiana Odzijewicz. Generalized fractional isoperimetric problem of several variables. Discrete and Continuous Dynamical Systems - B, 2014, 19 (8) : 2617-2629. doi: 10.3934/dcdsb.2014.19.2617

[19]

Felipe Riquelme. Ruelle's inequality in negative curvature. Discrete and Continuous Dynamical Systems, 2018, 38 (6) : 2809-2825. doi: 10.3934/dcds.2018119

[20]

YanYan Li, Tonia Ricciardi. A sharp Sobolev inequality on Riemannian manifolds. Communications on Pure and Applied Analysis, 2003, 2 (1) : 1-31. doi: 10.3934/cpaa.2003.2.1

2021 Impact Factor: 1.865

Metrics

  • PDF downloads (159)
  • HTML views (193)
  • Cited by (1)

Other articles
by authors

[Back to Top]